Format

Send to

Choose Destination
See comment in PubMed Commons below
Dig Liver Dis. 2003 Nov;35(11):814-7.

Infliximab-induced lupus in Crohn's disease: a case report.

Author information

1
Rheumatology Unit, L Sacco University Hospital, Milan, Italy. sarzi@tiscali.it

Abstract

An 18-year-old male patient was under treatment with infliximab at a dose of 5 mg/kg at Weeks 0, 2 and 6 for refractory Crohn's disease. In June 2002, the patient was admitted to the Outpatient Clinic of the Rheumatology Unit for arthralgia affecting the small joints, non-pruritic crops of purple skin lesions and malar rash in the face. Serum antinuclear antibodies were positive (1:640 speckled pattern), and anti-double-stranded DNA was positive (1:80); moreover, positivity of anti-extractable nuclear antigen was observed. Antihistone antibodies, lupus anticoagulant and anticardiolipin antibodies were negative. A diagnosis of infliximab-induced lupus was made and the drug treatment was withdrawn. However, 3 months after withdrawal of treatment, the patient still showed clinical and laboratory symptoms of systemic lupus erythematosus. After 6 months of treatment, systemic lupus erythematosus-related symptoms disappeared and anti-double-stranded DNA returned to normal. The patient is currently under treatment with prednisone 20 mg/day for systemic lupus erythematosus and with oral mesalazine 2.4 mg/day for Crohn's disease. Treatment with infliximab is known to produce an increase of autoantibodies (antinuclear antibodies, anti-double-stranded DNA), but not clinical disease. This is the first case, to our knowledge, of onset of prolonged infliximab-induced lupus.

PMID:
14674674
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center